Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Deformations of the bifurcation diagram due to discretization


Authors: J. Bigge and E. Bohl
Journal: Math. Comp. 45 (1985), 393-403
MSC: Primary 65L10; Secondary 58F14
MathSciNet review: 804931
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: With a singular perturbation problem occurring in chemical reaction processes, substantial changes of the bifurcation diagram due to discretization are demonstrated. It is shown that a discrete system can possess any number of solutions, whereas the underlying continuous problem has exactly one solution. In addition to that, there is no way to favor one of the various discrete solutions as the one approximating the continuous solution.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10, 58F14

Retrieve articles in all journals with MSC: 65L10, 58F14


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1985-0804931-X
PII: S 0025-5718(1985)0804931-X
Keywords: Discrete deformations of bifurcation diagrams
Article copyright: © Copyright 1985 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia